Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Szegö quadrature formulas for certain Jacobi-type weight functions


Authors: Leyla Daruis, Pablo González-Vera and Olav Njåstad
Journal: Math. Comp. 71 (2002), 683-701
MSC (2000): Primary 41A55, 33C45
DOI: https://doi.org/10.1090/S0025-5718-01-01337-0
Published electronically: October 4, 2001
MathSciNet review: 1885621
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we are concerned with the estimation of integrals on the unit circle of the form $\int_0^{2\pi}f(e^{i\theta})\omega(\theta)d\theta$ by means of the so-called Szegö quadrature formulas, i.e., formulas of the type $\sum_{j=1}^n\lambda_jf(x_j)$ with distinct nodes on the unit circle, exactly integrating Laurent polynomials in subspaces of dimension as high as possible. When considering certain weight functions $\omega(\theta)$ related to the Jacobi functions for the interval $[-1,1],$ nodes $\{x_j\}_{j=1}^n$ and weights $\{\lambda_j\}_{j=1}^n$ in Szegö quadrature formulas are explicitly deduced. Illustrative numerical examples are also given.


References [Enhancements On Off] (What's this?)

  • 1. N. I. Akhiezer. The classical moment problem and some related questions in analysis. Hafner, New York (1965) MR 32:1518
  • 2. A. Bultheel. Algorithms to compute the reflection coefficients of digital filters. Numerical Methods of Approximation Theory, Vol. 7 eds. L. Collatz, G. Meinardus and H. Werner (Birkhåuser, Basel, 1984) pp. 33-50. MR 85m:94011
  • 3. L. Daruis and P. González-Vera. Szegö polynomials and quadrature formulas on the unit circle. Applied Numerical Mathematics 36 (2001) 79-112. CMP 2001:07
  • 4. W. Gautschi and G. V. Milovanovic. Polynomials orthogonal on the semicircle. Journal of Approximation Theory 46 (3) (1986) 230-250. MR 87g:33005
  • 5. P. González-Vera, J. C. Santos-León and O. Njå stad. Some results about numerical quadrature on the unit circle. Advances in Computational Mathematics 5(1996) pp. 297-328. MR 98f:41028
  • 6. W.B. Jones, O. Njåstad and W. J. Thron. Moment theory, orthogonal polynomials, quadrature, and continued fractions associated with the unit circle. Bull. London Math. Soc. 21 (1989) pp. 113-152. MR 90e:42027
  • 7. W.B. Jones, H. Waadeland. Bounds for remainder terms in Szegö quadrature on the unit circle. Applied Numerical Mathematics. International Series of Numerical Mathematics. Vol. 119, (1994) Birkhäuser. 325-342. MR 96i:41029
  • 8. A. Magnus. Semiclassical orthogonal polynomials on the unit circle. MAPA 3072. Special topics in Approximation Theory. Unpublished Technical Report. (1999)
  • 9. F. Peherstorfer. A Special Class of Polynomials Orthogonal on the Unit Circle including the Associated Polynomials. Constr. Approx. 12 (1996) pp. 161-185. MR 97d:42023
  • 10. F. Peherstorfer, R. Steinbauer. Characterization of Orthogonal Polynomials with respect to a Functional. Journal of Computational and Applied Mathematics 65 (1995) pp. 339-355. MR 97b:42045
  • 11. G. Szegö. Orthogonal Polynomials. American Mathematical Society, 4 th. ed., Vol. 23, (Colloquium Publications), 1975. MR 51:8724

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 41A55, 33C45

Retrieve articles in all journals with MSC (2000): 41A55, 33C45


Additional Information

Leyla Daruis
Affiliation: Department of Mathematical Analysis, La Laguna University, Tenerife, Canary Islands, Spain
Email: ldaruis@ull.es

Pablo González-Vera
Affiliation: Corresponding author: Department of Mathematical Analysis, La Laguna University, 38271- La Laguna, Tenerife, Spain
Email: pglez@ull.es. Fax: 34-922-318195

Olav Njåstad
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, Trondheim, Norway
Email: njastad@math.ntnu.no

DOI: https://doi.org/10.1090/S0025-5718-01-01337-0
Keywords: Weight functions, quadrature formulas, orthogonal polynomials, Szeg\"o polynomials, error bounds
Received by editor(s): February 11, 2000
Received by editor(s) in revised form: July 10, 2000
Published electronically: October 4, 2001
Additional Notes: The work of the first author was performed as part of a grant of the Gobierno de Canarias.
The work of the second author was supported by the Scientific Research Project of the Spanish D.G.E.S. under contract PB96-1029.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society